Valencia, 28th December 2015
Last 21st December Ximena M, from Mexico, died when she was only 14 years old after two years of suffering that started when she received two shots of the HPV vaccine. It was at that moment when her ordeal began. The Spanish Association of Affected people for the HPV vaccine wants to express our most sincere sympathy to all her family and friends.
Her death outrages us for several reasons. First, because Ximena has suffered adverse reactions that are listed in the EMA and VAERS databases, yet died with a diagnosis of unspecific myositis (inflammation and degeneration of muscle tissue) and autoimmune disease. Second, because we know that the Secretary of Health of Mexico was aware of this case, as was the European Medicines Agency. The AAVP sent to the EMA last October 19th a database of over 300 cases of young affected people in Spain, Colombia, France and Mexico who have suffered adverse reactions after receiving the HPV vaccine. Third, because Ximena´s mother sent her daughter´s information to be investigated, as well as many other mothers have done, being registered as “case 6” in the Mexican database, but it is obvious that it has been for nothing.
The AAVP has been working for many years collecting information from young affected people concerned for their cases to be investigated; in recent months we have sent all this information to the EMA. Nevertheless, the only response we have received is that the risk-benefit balance remains favorable. What is clear is that the risk exists and that we will not able to know if the balance is favorable or not until the moment that the AR´s are recognized, which paradoxically are already registered in the leaflets of the vaccine and the EMA database.
Ximena’s case is not an isolated case; other families are living this same ordeal, terrified thinking that their daughter may be the next victim. But it seems this does not interest health and political authorities at all. Governments in many countries-including Spain-are emphatically denying that the vaccine is causing the symptoms these young people suffer, declaring that everything is due to psychogenic illness, which from our point of view and some experts is completely unsustainable.
Unfortunately, another girl has died and we wonder how many more girls will have to do the same. How many more will have to suffer serious adverse reactions before Health Authorities recognize what is happening and investigate with scientific rigor why these effects happen. We believe her death could have been avoided if health authorities had acted with due diligence and caution.
Therefore, AAVP requests health authorities, political representatives and medical practitioners act responsibly, empathize with the affected families and research so that there are no more victims.
Asociación de Afectadas por la Vacuna del Papiloma. AAVP